Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 104, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 16, 2016, 8:28 PM EDT for Marlboro County, South Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2016, 8:28 PM EDT (00:28 UTC)
- Expired
- Jul 16, 2016, 9:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marlboro County, SC
The radar
The Wilmington radar (KLTX), 142 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
915
WUUS52 KILM 170028
SVRILM
SCC069-170115-
/O.NEW.KILM.SV.W.0104.160717T0028Z-160717T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
828 PM EDT SAT JUL 16 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARLBORO COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 915 PM EDT
* AT 828 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CHAVISTOWN... OR NEAR CHERAW...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...MCCOLL...CLIO...CHAVISTOWN...DUNBAR...WALLACE...
BLENHEIM AND TATUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3481 7968 3462 7945 3446 7955 3447 7973
3449 7972 3452 7976 3450 7977 3449 7981
3451 7983 3457 7982 3461 7981 3461 7978
3465 7980 3466 7983 3469 7987 3474 7989
3477 7993 3480 7993
TIME...MOT...LOC 0028Z 262DEG 27KT 3466 7981
HAIL...<.75IN
WIND...60MPH
$$
JDW3 follow-up statements
811
WWUS52 KILM 170046
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
846 PM EDT SAT JUL 16 2016
SCC069-170115-
/O.CON.KILM.SV.W.0104.000000T0000Z-160717T0115Z/
MARLBORO SC-
846 PM EDT SAT JUL 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR CENTRAL MARLBORO COUNTY...
AT 845 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BENNETTSVILLE... MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...MCCOLL...CLIO...DUNBAR...BLENHEIM AND TATUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3481 7968 3462 7945 3446 7955 3447 7973
3449 7972 3470 7976 3480 7980
TIME...MOT...LOC 0045Z 262DEG 27KT 3468 7965
HAIL...<.75IN
WIND...60MPH
$$
JDW590
WWUS52 KILM 170103
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
903 PM EDT SAT JUL 16 2016
SCC069-170115-
/O.CON.KILM.SV.W.0104.000000T0000Z-160717T0115Z/
MARLBORO SC-
903 PM EDT SAT JUL 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN MARLBORO COUNTY...
AT 902 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCCOLL...OR
NEAR LAURINBURG...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCCOLL...CLIO...DUNBAR AND TATUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3475 7961 3462 7945 3446 7955 3447 7965
3464 7961
TIME...MOT...LOC 0102Z 262DEG 27KT 3470 7949
HAIL...<.75IN
WIND...60MPH
$$
JDW008
WWUS52 KILM 170113
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
913 PM EDT SAT JUL 16 2016
SCC069-170123-
/O.EXP.KILM.SV.W.0104.000000T0000Z-160717T0115Z/
MARLBORO SC-
913 PM EDT SAT JUL 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARLBORO COUNTY
WILL EXPIRE AT 915 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3475 7961 3462 7945 3446 7955 3447 7965
3464 7961
TIME...MOT...LOC 0111Z 262DEG 27KT 3470 7949
$$
JDWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 8:10 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 16, 8:10 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 810 PM EDT SAT JUL 16 2016 .SYNOPSIS... A weak cold front will stall across Virginia this weekend. High pressure will build back across the area next week bringing a return to above normal temperatures. Another cold front will drop into the Carolinas Wednesday and Thursday, followed by slightly cooler and drier weather for late next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... As of 630 PM Saturday...A bit of a lull in activity before the next round of convection when an upper level disturbance impinges upon the eastern Carolinas. HRRR seems to be doing well in depicting this feature so will lean on that model to anticipate evolution of overnight weather. Previous discussion follows: An upper level trough extending from the Great Lakes into the southern Appalachians has weakened the subtropical ridge and allowed the westerlies to push a series of weak upper level disturbances across the Carolinas. At the surface a cold front will drop as far south as central Virginia overnight, with warm and humid southwesterly winds remaining across the Carolinas. Looking upstream, an upper level disturbance over western NC/SC and north GA is helping develop clusters of storms stretching from Hickory southward through Greenville to almost Augusta. Given the upper level support present this activity should survive the loss of daytime heating and will enter the eastern Carolinas later this evening. My forecast PoPs with this batch range from 60-70 percent across Bennettsville-Lumberton-Elizabethtown-Burgaw down to 30-40 percent near the Santee River in SC. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... As of 300 PM Saturday...This weekend's upper trough will lift out across New England on Sunday as ridging builds across the southern Plains and Arklatex region. At the surface the Bermuda high will build westward with our surface pressures expected to rise by 2-3 millibars over the next several days. A weakness in the subtropical ridge aloft will remain across the Carolinas through Monday, and this may help spur the development of showers and t-storms. The stubborn mid-level cloudiness we've seen today may hang on for coastal NC/SC through the first half of Sunday. Once this clears off the coast Sunday afternoon the weather reverts back to a typical mid- July weather pattern for Sunday night into Monday. Shower and t- storm chances of 40-50 percent Sunday should fall to around 30 percent on Monday, mainly during the afternoon hours. Highs Sunday around 90 will warm into the lower 90s Monday with additional sunshine expected. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 3 PM Saturday...Mid level trough over the eastern US deepens on Tuesday while piedmont trough sits in place. The surface lift provided by this trough, sea breeze, and any outflow boundaries will pair up with the deeper ascent from the mid level wave for some fairly widespread showers and thunderstorms. The upper trough deepens even more Tuesday night leading to stronger height falls locally as a cold front moves into the area. Tuesday night may thus end up the most unsettled of the period. The boundary stalls overhead on Wednesday while additional impulses aloft traverse the Carolinas though instability will be harder to come by on Wednesday making for less widespread activity. The weakening boundary moves off to our south for the remainder of the long term leading to a wedge of high pressure that could call for a reduction late period temperature forecast according to the GFS. Other operational models are more tempered with the strength of the high that builds in, which is supported by climatology to some degree, as is some of the more progressive solutions. For now will continue to show little deviation from climo temps. Low level moisture may linger enough for isolated diurnal shallow convective showers but dry mid levels should preclude anything more. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... As of 00Z...Brief periods of MVFR/IFR possible with showers andthunderstorms this evening and patchy areas of fog possible towardsthe morning hours. Otherwise expect VFR with VCSH/VCTS on Sunday. Latest radar imagery depicts showers and thunderstorms moving into the western portions of the forecast area. Expect this activity to continue to move across the area this evening, creating brief periods of MVFR/IFR, especially in any heavy downpours. Latest model guidace suggests lingering showers may last into the early morning hours, but confidence is low attm. Southwest winds around 5 to 10 kts are expected, with higher gusts possible in any storm. Before daybreak, patchy areas of fog are possible, potentially creating MVFR. On Sunday, expect VFR with south-southwest winds around 10 kts and VCSH/VCTS. EXTENDED OUTLOOK...MVFR/IFR possible each day in showers and thunderstorms. Otherwise expect VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 630 PM Saturday...Latest obs show SW winds of around 10 kts with 2 to 3 ft seas. This is much as expected and no changes are anticipated to the marine forecast for overnight. Previous discussion follows: A cold front should stall tonight across central Virginia. South of this front we'll remain in the southwesterly winds driven mainly by a weakened Bermuda High still covering the western Atlantic. Scattered showers and storms late this afternoon may become a little more numerous overnight as an upper level disturbance moves across southern North Carolina. Outside of these storms, SW winds 10-15 kt and seas 2-3 ft should do it. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... As of 300 PM Saturday...The Bermuda High will reestablish itself as the dominant weather player for the Carolinas Sunday and Monday. Surface pressures should rise by 2-3 millibars over the next several days. The pressure gradient won't tighten up appreciably, so expect S to SW winds to continue at 10-15 kt, with seas 2-3 ft. Scattered showers and storms will occur preferentially in the afternoons with the seabreeze, but it's that time of year where isolated overnight storms can develop even without a well-defined weather system in the area. LONG TERM /TUESDAY THROUGH THURSDAY/... As of 3 PM Saturday...The long term starts off with fairly normal July conditions i.e. southwesterly flow and 2 to 3 ft seas. As the day wears on however a few knots of wind speed may be added as the piedmont trough strengthens a bit in response to energy aloft. Even moreso Tuesday night as a cold front drops into the area. This front stalls along the coast Wednesday bringing lighter winds. Thursday's wind forecast is quite uncertain. It appears that the front will sink to the south but models are having trouble resolving how much so and how strong the high is that follows and even how quickly said high moves offshore. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...MBB NEAR TERM...REK/TRA SHORT TERM...TRA LONG TERM...MBB AVIATION...SGL MARINE...REK/TRA/MBB
Hazardous weather outlook, Jul 16, 3:24 PM EDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 324 PM EDT SAT JUL 16 2016 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-171000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 324 PM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS THIS EVENING. LOCALLY HEAVY RAINFALL COULD PRODUCE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-171000- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 324 PM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 9
In the hours before
Special weather statement, Jul 16, 2:53 PM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
253 PM EDT SAT JUL 16 2016
NCZ099-SCZ053-161930-
COLUMBUS NC-INLAND HORRY SC-
253 PM EDT SAT JUL 16 2016
...SPECIAL WEATHER STATEMENT FOR SOUTH CENTRAL COLUMBUS AND CENTRAL
HORRY COUNTIES UNTIL 330 PM EDT...
AT 253 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HORRY GEORGETOWN TECHNICAL COLLEGE CONWAY CAMPUS...OR NEAR CONWAY...
MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CONWAY...RED HILL...LORIS...HICKORY GROVE...ALLSBROOK...GORETOWN...
HOMEWOOD...ADRIAN...PIREWAY...HAND...LONGS...DULAH...
COASTAL CAROLINA UNIVERSITY...
HORRY GEORGETOWN TECHNICAL COLLEGE CONWAY CAMPUS...HAMMOND...
NIXONVILLE...FORESTBROOK...CONWAY MEDICAL CENTER...
LIGHTHOUSE CARE CENTER OF CONWAY AND LORIS COMMUNITY HOSPITAL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 6.
SC HIGHWAY 22 BETWEEN MILE MARKERS 9 AND 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3384 7913 3417 7880 3402 7862 3401 7864
3398 7863 3396 7865 3394 7865 3393 7864
3371 7898
TIME...MOT...LOC 1853Z 226DEG 24KT 3383 7900
MBBSpecial weather statement, Jul 16, 7:15 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
715 PM EDT SAT JUL 16 2016
NCZ087-SCZ017-024-170015-
ROBESON NC-MARLBORO SC-DILLON SC-
715 PM EDT SAT JUL 16 2016
...SPECIAL WEATHER STATEMENT FOR ROBESON...SOUTHEASTERN MARLBORO AND
NORTHWESTERN DILLON COUNTIES UNTIL 815 PM EDT...
AT 714 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BROWNSVILLE...OR 13 MILES SOUTH OF BENNETTSVILLE...MOVING
NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON...DILLON...RED SPRINGS...PEMBROKE...MAXTON...MCCOLL...
ST. PAULS...ROWLAND...CLIO...BINGHAM...HOWELLSVILLE...TOLARSVILLE...
LITTLE ROCK...MINTURN...HAMER...WAKULLA...REX...ELROD...
OAK GROVE AND RAEMON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 BETWEEN MILE MARKERS 191 AND 209...AND BETWEEN MILE
MARKERS 210 AND 200.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 175 AND 180...
AND BETWEEN MILE MARKERS 182 AND 198.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3490 7894 3474 7886 3470 7882 3430 7962
3430 7966 3436 7969 3437 7967 3440 7968
3440 7972 3442 7972 3444 7975 3446 7975
3447 7973 3450 7973 3468 7953 3463 7946
3477 7933 3484 7935 3483 7919 3495 7904
TIME...MOT...LOC 2314Z 231DEG 23KT 3443 7962
MBBSpecial weather statement, Jul 16, 8:00 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
800 PM EDT SAT JUL 16 2016
NCZ087-SCZ017-023-024-032-170100-
ROBESON NC-DARLINGTON SC-MARLBORO SC-DILLON SC-FLORENCE SC-
800 PM EDT SAT JUL 16 2016
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN ROBESON...NORTHWESTERN
FLORENCE...MARLBORO...DARLINGTON AND DILLON COUNTIES UNTIL 900 PM
EDT...
AT 759 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WALLACE...OR NEAR CHERAW...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...BENNETTSVILLE...HARTSVILLE...DILLON...DARLINGTON...
MAXTON...MCCOLL...LATTA...LAMAR...QUINBY...CLIO...BINGHAM...
LITTLE ROCK...MINTURN...CHAVISTOWN...HAMER...WAKULLA...OAK GROVE...
RAEMON AND FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 125 AND 141.
INTERSTATE 74 NEAR MILE MARKER 191...BETWEEN MILE MARKERS 192 AND
197...AND BETWEEN MILE MARKERS 196 AND 194.
INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 159 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3484 7922 3430 7937 3429 7948 3425 7955
3423 7955 3413 8014 3448 8007 3450 7999
3449 7988 3453 7983 3461 7981 3461 7978
3465 7980 3469 7987 3480 7993 3481 7968
3463 7946 3477 7933 3484 7935
TIME...MOT...LOC 2359Z 262DEG 38KT 3474 7987
JDWThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:00 PM EDT | Special Weather Statement | ILM | Darlington, Dillon, Marlboro | 60 min |
| Jul 16, 8:50 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Marlboro | 55 min |
| Jul 16, 9:04 PM EDT | Special Weather Statement | ILM | Florence, Marion | 56 min |
| Jul 16, 9:44 PM EDT | Special Weather Statement | ILM | Dillon | 61 min |
| Jul 16, 10:02 PM EDT | Special Weather Statement | ILM | Florence, Marion | 43 min |
| Jul 16, 10:45 PM EDT | Special Weather Statement | ILM | Florence, Horry, Marion, Williamsburg | 60 min |
| Jul 16, 10:58 PM EDT | Areal Flood Advisory | ILM | Dillon, Florence, Horry, Marion | 3 hr |
| Jul 16, 11:25 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Horry, Marion | 50 min |
| Jul 17, 12:04 AM EDT | Severe Thunderstorm Warning | ILM | Horry | 20 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.